Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 99, NWS Lake Charles, LA

September 30, 2011

NWS Lake Charles, LA issued this small craft advisory at Sep 30, 2011, 3:59 AM CDT. It took effect at Sep 30, 2011, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2011, 3:59 AM CDT (08:59 UTC)
In effect from
Sep 30, 2011, 7:00 PM CDT
Expired
Oct 1, 2011, 9:41 AM CDT
In force
15 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WHUS74 KLCH 300859
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
359 AM CDT FRI SEP 30 2011

...WINDS TO INCREASE OVER THE OFFSHORE WATERS LATER TODAY...

.A COLD FRONT WILL MOVE THROUGH THE OFFSHORE WATERS TODAY.
INCREASING NORTH TO NORTHEAST WINDS ARE ANTICIPATED BEHIND THE
FRONT. WINDS AND SEAS WILL INCREASE BEGINNING BY LATE THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT. CONDITIONS SHOULD IMPROVE
ON SATURDAY AS HIGH PRESSURE SETTLES OVER THE AREA. 

GMZ470-472-475-301700-
/O.NEW.KLCH.SC.Y.0099.110930T2100Z-111001T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
359 AM CDT FRI SEP 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM CDT SATURDAY. 

* WINDS AND SEAS: NORTHEAST WINDS INCREASING TO NEAR 20 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 4 TO 6 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
101 
WHUS74 KLCH 301440
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
940 AM CDT FRI SEP 30 2011

...WINDS TO INCREASE OVER THE OFFSHORE WATERS LATER TODAY...

.A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TODAY. INCREASING
NORTH TO NORTHEAST WINDS ARE ANTICIPATED BEHIND THE FRONT. WINDS
AND SEAS WILL INCREASE BY THIS EVENING AND CONTINUE THROUGH TONIGHT.
CONDITIONS SHOULD IMPROVE ON SATURDAY AS HIGH PRESSURE SETTLES
OVER THE AREA.

GMZ470-472-475-010000-
/O.EXT.KLCH.SC.Y.0099.111001T0000Z-111001T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
940 AM CDT FRI SEP 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
1 PM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
TO 1 PM CDT SATURDAY. 

* WINDS AND SEAS: NORTHEAST WINDS INCREASING TO NEAR 20 KNOTS 
  WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
439 
WHUS74 KLCH 301948
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 PM CDT FRI SEP 30 2011

...STRONG NORTHEAST WINDS EXPECTED OVER THE COASTAL WATERS TONIGHT...

.A COOLER AND DRIER AIR MASS WILL MOVE ACROSS THE COASTAL WATERS
BEHIND A DEPARTING COLD FRONT. AS THE COOLER AIR MASS MOVES OVER
THE RELATIVELY WARMER SURFACE WATER TEMPERATURES...NORTHEAST WINDS
WILL INCREASE BECOMING STRONG AND GUSTY...ALSO ALLOWING FOR SEAS
TO BUILD. THESE CONDITIONS SHOULD IMPROVE ON SATURDAY AS HIGH
PRESSURE SETTLES OVER THE AREA.

GMZ470-472-475-011000-
/O.CON.KLCH.SC.Y.0099.111001T0000Z-111001T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
248 PM CDT FRI SEP 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 PM CDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 PM CDT SATURDAY. 

* WINDS AND SEAS: NORTHEAST WINDS INCREASING TO NEAR 20 KNOTS 
  WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
540 
WHUS74 KLCH 010434
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1134 PM CDT FRI SEP 30 2011

...STRONG NORTHEAST WINDS OVER THE COASTAL WATERS TONIGHT...

.A COOLER AND DRIER AIR MASS HAS MOVED ACROSS THE COASTAL WATERS
BEHIND A DEPARTING COLD FRONT. AS THE COOLER AIR HAS MOVED OVER
THE RELATIVELY WARMER SURFACE WATER TEMPERATURES...NORTHEAST WINDS
WILL BE STRONG AND GUSTY...ALLOWING FOR SEAS TO BUILD. THESE
CONDITIONS SHOULD IMPROVE ON SATURDAY AS HIGH PRESSURE SETTLES
OVER THE AREA.

GMZ470-472-475-010900-
/O.CON.KLCH.SC.Y.0099.000000T0000Z-111001T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1134 PM CDT FRI SEP 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY.

* WINDS AND SEAS: NORTHEAST WINDS INCREASING TO NEAR 20 KNOTS 
  WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
750 
WHUS74 KLCH 011441
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
941 AM CDT SAT OCT 1 2011

...STRONG NORTHEAST WINDS WILL BEGIN TO DECREASE SLIGHTLY THIS AFTERNOON...

GMZ470-472-475-011800-
/O.CAN.KLCH.SC.Y.0099.000000T0000Z-111001T1800Z/
/O.NEW.KLCH.SC.Y.0100.111001T1500Z-111001T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
941 AM CDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* WINDS AND SEAS: NORTHEAST WINDS NEAR 20 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 4 TO 6 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 3:12 AM CDT, 47 minutes earlier.

Area forecast discussion, Sep 30, 3:12 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 AM CDT FRI SEP 30 2011

.DISCUSSION...MAIN FORECAST ISSUE IN THE NEAR TERM WILL BE TIMING OF
FRONTAL PASSAGE. STATIONARY FRONT IS EXTENDING FROM NORTH TEXAS
THROUGH ARKLATEX EARLY THIS MORNING. LCH 88D VAD WIND PROFILE SHOWS GOOD
NORTHEAST FLOW ABOVE 3000 FEET.  BOUNDARY LAYER IS DECOUPLED SOUTH
OF THE FRONT BUT MIXING THIS MORNING SHOULD ALLOW FRONT TO RAPIDLY
MOVE SOUTH TODAY. FORECAST POSITION OF FRONT BY GFS AND NAM OVER THE
CENTRAL GULF LATER TODAY LOOK REASONABLE. PLEASANTLY DRY AND MILD
WEATHER IS EXPECTED LATER TODAY AND WILL CONTINUE THROUGH AT LEAST EARLY
NEXT WEEK AS HIGH PRESSURE SLOWLY BUILDS OVER THE SOUTHEAST U.S. MODELS
CONTINUE SHOW LONG WAVE TROUGH DIGGING INTO THE WESTERN STATES BY
THE MIDDLE OF NEXT WEEK.  THIS WILL ALLOW FOR A VERY SLOW TRANSITION
TO RETURN FLOW THROUGH THE WEEK. WILL MAINTAIN DRY FORECAST THROUGH
AT LEAST THE MIDDLE OF NEXT WEEK. GOOD THTE ADVECTION IS PROGGED
ON BY THAT TIME SO WILL PUT LOW POPS OVER SOUTHERN PARTS OF
FORECAST AREA...BEST CHANCES OVER SE TEXAS.

&&

.MARINE...WITH FRONTAL PASSAGE TODAY...EXPECT INCREASING NE WINDS TO
DEVELOP ESPECIALLY TONIGHT. WILL GO AHEAD AND HAVE A SCA FOR LATER
TODAY THROUGH MIDDAY SATURDAY. PERSISTENT E/NE WILL CONTINUE
THROUGH THE MIDDLE OF NEXT WEEK AS LARGE ANTICYCLONE MOVES THROUGH
THE SE U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  86  54  81  53  80 /  10  10  10  10  10
KBPT  88  56  81  55  81 /  10  10  10  10  10
KAEX  83  51  80  49  80 /  10  10  10  10  10
KLFT  85  53  80  51  80 /  10  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM CDT
     SATURDAY FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Sep 30, 3:48 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 AM CDT FRI SEP 30 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180-201-215-216-259>262-010900-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
348 AM CDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...
SOUTHEAST TEXAS AND TX.

.DAY ONE...TODAY AND TONIGHT
OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FROM
LATE TODAY THROUGH TONIGHT. INCREASING WINDS AND SEAS WILL DEVELOP
TODAY AS A COLD FRONT MOVES OVER THE NORTHERN GULF OF MEXICO.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY WILL BE IN EFFECT
THROUGH EARLY SATURDAY ALTHOUGH WINDS AND SEAS ARE EXPECTED TO
DIMINISH DURING THE DAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.